MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 DISTAL FEM CUTTING BLOCK; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES

DEPUY ORTHOPAEDICS INC US SP*2 DISTAL FEM CUTTING BLOCK; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Model Number 96-6115
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Usfda mdr determination: there is no indication that the time delay occurred at a critical procedure step where high risks to the patient might be present.There is no indication that the delay resulted in any impact to the expected surgical outcome.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the drill bit that surgeon was using, from the depuy drill bit and steinman pin packet (ref.86-4192, lot j68550w), binded up in the right lateral hole of the distal femoral cutting block he was using.The drill was being used to drill the holes in the patient's distal femur, for the steinman pins that are used to pin the cutting block to the femur.Surgeon then used a pin puller to remove the stuck (wedged) drill bit from the cutting block.A second drill bit was used to drill the hole.It was inserted in reverse rotation, so it too would not bind up in the right lateral hole of the cutting.Surgeon believes that there may be something wrong with the hole in the cutting block, since he said the same thing happened to him two weeks prior.The sales rep assured the surgeon that he would report the incident and request that a replacement cutting block be order for the depuy synthes loaner instrumentation set.A replacement block is needed before he uses the same set of instruments at the same location on (b)(6) 2020.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device on (b)(4) could not confirm the reported event.However, additional wear and damage to the overall device was found consistent with normal use and servicing.The investigation did not establish a need for a broader investigation or corrective action at this time.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added d10.Corrected: h3.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : examination of the returned device on (b)(4) could not confirm the reported event.However, additional wear and damage to the overall device was found consistent with normal use and servicing.The investigation did not establish a need for a broader investigation or corrective action at this time.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null, device history batch : null, device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9721618
Report Number1818910-2020-05146
Device Sequence Number329584
Product Code HAW
UDI-Device Identifier10603295246862
UDI-Public10603295246862
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6115
Device Catalogue Number966115
Device Lot NumberJ0901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/11/2020
03/16/2020
03/16/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/10/2020
03/16/2020
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR